Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Citalopram and Weight Gain

I'm currently taking 20MG of Citalopram, once daily before bed.  I'm also taking Belladonna Alkaloids with PB- two tabs 4x daily for IBS.  

I had weight loss issues with the IBS symptoms- since a major side effect of Citalopram can be weight gain, is the fact that I'm merely holding weight now instead of losing it a result of Citalopram?  i.e. if I wasn't on it, would I still be losing weight?  I need to gain weight back, not lose or hold it.
1 Responses
889551 tn?1416188083
I'm taking 20MG of Citalopram as well, I've been taking it for about a year and a half now. I had always maintained my weight prior to taking this drug, and I didn't have any weight gain at all. I have IBS as well, but my DR recently added Wellbutrin and Buspar to my Citalopram and I'm actually starting to lose weight. So, if you're maintaining your weight right now, I'm not sure it's caused by the Citalopram. Everyone reacts differently to these medications, so if you need to build your weight back, talk to your doctor or maybe increase your calorie intake.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.